New Mexico, 2012

High Wind in New Mexico, April 26 to 27, 2012

April 26 to 27, 2012 · NWS ABQ · 16 events in 15 counties and zones

An upper level storm system skirted northern New Mexico on the 26th. As the system was ejecting toward the northeast, a strong mid level jet moved across the state.

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

An upper level storm system skirted northern New Mexico on the 26th. As the system was ejecting toward the northeast, a strong mid level jet moved across the state. Strong mixing allowed much of the momentum to reach the surface. High winds were noted from the Arizona border to the northeast highlands. The winds took down several power poles which led to widespread outages across central portions of the state. On the back side of the system the following day, high winds continued to blow around Clines Corners.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 26, 2:45 AM MST, 11 hours 13 minutes earlier.

Area forecast discussion, Apr 26, 2:45 AM MST, 11 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 AM MDT THU APR 26 2012

.DISCUSSION...CHANGES TO THE WEATHER ARE ON THE WAY AS THE UPPER
RIDGE BREAKS DOWN IN RESPONSE TO A VIGOROUS PACIFIC LOW THAT WILL
BE LIFTING OVER THE NORTHERN PARTS OF NEW MEXICO LATE TODAY AND
TONIGHT. AS THIS FEATURE OPENS INTO A WAVE IT WILL DRIVE A MID
LEVEL JET THROUGH THE STATE...DRAGGING STRONG WINDS DOWN TO THE
SURFACE VIA MIXING IN THE WARM SECTOR AND THE PACIFIC COLD FRONT
WILL BRING IN THE FINAL PUNCH AS IT SWEEPS THROUGH THE STATE LATE
THIS AFTERNOON AND TONIGHT. HAVE HOISTED A HIGH WIND WARNING FOR
MOST OF THE HIGHER TERRAIN ZONES WITH WESTERN ZONES SEEING THE
THREAT FIRST...AND WIND ADVISORIES WILL COVER REMAINING CENTRAL
VALLEYS AND OTHER ADJACENT ZONES. THERE WILL BE SOME PRECIPITATION
ASSOCIATED WITH THE UPPER LEVEL SHORT WAVE TROUGH...GENERALLY
FAVORING THE NORTH CENTRAL TO NORTHWESTERN ZONES THROUGH THE
AFTERNOON. SNOW LEVELS WILL REMAIN VERY HIGH WITH ACCUMULATIONS
GENERALLY STAYING ABOVE 10 KFT...SO NO WINTER HIGHLIGHTS WILL BE
ISSUED. IN THE FAR EASTERN PLAINS BOUNDARY LAYER MOISTURE WILL BE
WAFFLING...ESPECIALLY IN THE NORTHEASTERN PLAINS OF UNION AND QUAY
COUNTIES. THE NAM MODEL PROGGED A BIT MORE BULLISH
MOISTURE/DEWPOINT RETURNS THAT WOULD YIELD SOME DECENT CAPE
VALUES BY LATE AFTERNOON DUE TO THE STEEP TEMPERATURE LAPSE RATES
IN PLACE. THUS...HAVE INCREASED POPS SOME IN THIS AREA...AND A
STRONG TO PERHAPS SEVERE STORM COULD INITIATE GIVEN VEERING WINDS
THROUGH THE VERTICAL PROFILE.

BY MIDNIGHT TONIGHT THE AXIS OF THE WAVE WILL LIFT OVER NORTH
CENTRAL NEW MEXICO AND INTO COLORADO...BRINGING THE STRONGEST
GRADIENT ALOFT IMMEDIATELY OVERHEAD OF CENTRAL NEW MEXICO. THIS
WILL POSE A TRICKY SCENARIO AS FAR AS PINPOINTING THE END TIMING
OF THE HIGH WIND WARNINGS/ADVISORIES. THE PACIFIC FRONT SHOULD
HAVE PUSHED EAST OF THE CENTRAL MOUNTAIN CHAIN BY THIS TIME
FRAME...BUT THE ENHANCED GRADIENT ALOFT COULD STILL YIELD SOME
STRONG RIDGE TOP WINDS AND MOUNTAIN WAVE ACTIVITY EVEN BEYOND
MIDNIGHT. FOR NOW THE WIND HIGHLIGHTS ONLY CARRY THROUGH
MIDNIGHT...BUT NEXT SHIFTS WILL NEED TO MONITOR AND ADJUST
ACCORDINGLY.

BREEZY TO WINDY CONDITIONS WILL REMAIN AN ISSUE INTO THE DAYTIME
FRIDAY AS DECENT GRADIENT ALOFT PERSISTS AMIDST A SECONDARY
REDEVELOPING SURFACE LOW IN WEST TEXAS. TEMPERATURES WILL BE
SEVERAL DEGREES COOLER FRIDAY...BUT STILL ABOVE AVERAGE IN THE
EASTERN PLAINS. ANY PRECIPITATION WOULD HAVE DWINDLED TO ONLY THE
NORTHERN TIER OF ZONES WITH SPOTTY AND LIGHT COVERAGE AND AMOUNTS.

THE PATTERN WILL THEN SHIFT AGAIN FRIDAY NIGHT AND SATURDAY AS THE
AFOREMENTIONED SURFACE LOW GIVES WAY TO A BACK DOOR COLD FRONT
THAT WILL INFILTRATE EASTERN NEW MEXICO. ALL OF THIS WILL OCCUR AS
A VAST AND DEEP UPPER LOW CARVES ITSELF OVER THE UPPER GREAT BASIN
AS THE POLAR JET DICTATES. BENEFITS OF HIGHER MOISTURE AND COOLER
TEMPERATURES WILL ACCOMPANY THE BACK DOOR FRONT. INCREASED
POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL SPREAD IN FROM THE
NORTHEAST...AND THE THREAT FOR AN EASTERLY GAP WIND COULD DEVELOP
SATURDAY NIGHT AS THE SYNOPTIC SURFACE HIGH ORIENTS TO THE EAST OF
THE STATE. THIS WOULD DRIVE EVEN BETTER JUICE AND POTENTIAL FOR
STORMS INTO SUNDAY.

BY MONDAY THE GFS OFFERS INCREASING SOUTHWESTERLY FLOW ALOFT WITH
A LEE SIDE TROUGH WHILE THE ECMWF IS NOT QUITE AS HASTY TO GET RID
OF THE MOISTURE IN THE EAST. BOTH MODEL MEMBERS KEEP A BAGGY
UPPER TROUGH HANGING OFF OF THE BAJA PENINSULA WITH A GENERALLY
UNPERTURBED ZONAL FLOW ACROSS THE NORTHERN CONUS. WHILE NO LARGE
SCALE STORM SYSTEMS APPEAR ON THE HORIZON...SUBTLE VARIATIONS IN
THE PLACEMENT OF LOW LEVEL MOISTURE WILL HAVE DRASTIC IMPLICATIONS
FOR PRECIPITATION AND OTHER SENSIBLE WEATHER ELEMENTS.

52

&&

VFR CONDITIONS ARE FORECAST TO PERSIST...WITH A COUPLE OF
EXCEPTIONS. MVFR OR EVEN BRIEF IFR CONDITIONS ARE POSSIBLE IN
BLOWING DUST THIS AFTERNOON...ESPECIALLY AT KFMN...KABQ AND KSAF.
IN ADDITION...BRIEF MVFR CONDITIONS ARE POSSIBLE IN SHOWERS OR
THUNDERSTORMS...WITH THE GREATEST COVERAGE EXPECTED OVER THE WESTERN
AND NORTHERN HIGH TERRAIN. SOUTHWEST WINDS ARE FORECAST TO INCREASE
THIS AFTERNOON...THEN TURN TO THE WEST AND PEAK THIS EVENING BEHIND
A PACIFIC FRONT. SURFACE WIND GUSTS TO BETWEEN 45 AND 60 MPH WILL BE
COMMON ACROSS MUCH OF THE AREA.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 11

&&

...WIDESPREAD STRONG WINDS AND CRITICAL FIRE WX TODAY...

.FIRE WEATHER...TODAY'S WEATHER-MAKER...A POTENT UPPER LOW...IS
CURRENTLY PUSHING INTO SOUTHERN CALIFORNIA AND PROGRESSING QUICKLY
TOWARD ARIZONA. AHEAD OF THE UPPER LOW ACROSS NEW MEXICO...A THICK
LAYER OF MOISTURE IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE IS
RESULTING IN OVERCAST CONDITIONS. THE LATEST WATER VAPOR SATELLITE
IMAGERY SHOWS A DRY SLOT WORKING AROUND THE BASE OF THE LOW AND
STARTING TO GET OUT AHEAD OF IT. THIS DRY SLOT IS KEY IN TODAY'S
FORECAST IN THAT SKIES WILL CLEAR PARTIALLY...BECOMING PARTLY
CLOUDY LATER THIS MORNING ACROSS THE SOUTHWEST AND ALLOW FOR SOME
SURFACE HEATING AND ENHANCED MIXING OF THE LOWER BOUNDARY LAYER
AHEAD OF THE PACIFIC FRONT. THE DRY SLOT WILL HAVE THIS AFFECT
ACROSS MUCH OF THE AREA...BUT ESPECIALLY ACROSS THE ZONES
CURRENTLY IN THE RED FLAG WARNING. RELATIVE HUMIDITIES ARE
FORECAST A BIT HIGHER ACROSS ZONES 103 AND 104 TODAY THAN PREVIOUS
FORECAST...WITH ONLY THE SOUTHERN-MOST PORTIONS OF THOSE ZONES
LIKELY TO HIT CRITICAL THRESHOLDS. IN ADDITION...EASTERN PORTIONS
OF ZONE 109 WILL LIKELY HIT CRITICAL THRESHOLDS FOR A COUPLE OF
HOURS...BUT NOT LONG ENOUGH TO WARRANT INCLUSION IN THE WARNING.
THESE SLIGHT DIFFERENCES FROM THE PREVIOUS FORECAST ARE DUE TO A
SLIGHTLY SLOWER TRACK OF THE UPPER LOW. THE HARDEST-HIT ZONES
TODAY WILL BE 106...107 AND 108. ALTHOUGH WINDS WILL STAY ABOVE
CRITICAL THRESHOLDS ACROSS THE EASTERN ZONES BEYOND THE WARNING
EXPIRATION... RELATIVE HUMIDITIES ARE FORECAST TO RECOVER ENOUGH
TO END THE WARNING. THAT SAID...RECOVERIES WILL BE POOR TO FAIR
OUT THERE AND WILL HOLD ONTO THE FIRE WEATHER WATCH FOR FRIDAY
(ZONE 108) WITH EARLY MIXING FORECAST TO BRING RELATIVE HUMIDITIES
BACK DOWN INTO CRITICAL THRESHOLD TERRITORY. NEAR CRITICAL FIRE
WEATHER CONDITIONS ARE FORECAST ACROSS ZONES 104...106...107 AND
109 ON FRIDAY WITH A DRY AIRMASS AND A MODERATE WESTERLY FLOW
FORECAST TO PERSIST.

RELATIVE HUMIDITIES WILL TREND UP FRIDAY AS TEMPERATURES TREND DOWN
SLIGHTLY...CLOSER TO NORMAL. A COLD FRONT WILL PUSH DOWN THE EASTERN
PLAINS SATURDAY AND MAY COME THROUGH THE CENTRAL MOUNTAIN CHAIN
SATURDAY NIGHT. THE MAIN AFFECTS OF THIS FRONT WILL BE MUCH HIGHER
RELATIVE HUMIDITIES ACROSS THE EAST OVER THE WEEKEND WITH CHANCES
FOR WETTING PRECIPITATION...BUT DRIER AND WARMER WEATHER WILL BE
RETURNING EARLY NEXT WEEK.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  77  44  70  37 /  50  30   5   0
DULCE...........................  70  35  66  29 /  70  60  10   0
CUBA............................  73  37  70  31 /  30  30  10   0
GALLUP..........................  72  39  68  35 /  50  20   5   0
EL MORRO........................  70  34  64  33 /  50  30   0   0
GRANTS..........................  76  37  68  31 /  30  30   0   0
QUEMADO.........................  73  40  67  38 /  40  10   0   0
GLENWOOD........................  79  45  79  43 /  20   5   0   0
CHAMA...........................  67  32  61  26 /  80  60  20   5
LOS ALAMOS......................  72  39  66  38 /  20  30   5   0
PECOS...........................  75  41  67  38 /  10  20   5   0
CERRO/QUESTA....................  72  37  67  29 /  30  30  10   5
RED RIVER.......................  62  33  56  31 /  40  50  10  10
ANGEL FIRE......................  64  35  59  29 /  30  40  10  10
TAOS............................  75  39  68  31 /  20  30  10   5
MORA............................  70  39  66  34 /  20  20   5   5
ESPANOLA........................  81  42  74  34 /  10  30   5   0
SANTA FE........................  78  42  69  40 /  10  20   5   0
SANTA FE AIRPORT................  81  43  72  38 /  10  20   5   0
ALBUQUERQUE FOOTHILLS...........  82  47  73  46 /  10  20   5   0
ALBUQUERQUE HEIGHTS.............  84  49  75  49 /  10  10   5   0
ALBUQUERQUE VALLEY..............  86  48  77  41 /  10  10   0   0
ALBUQUERQUE WEST MESA...........  85  48  77  43 /  10  20   5   0
LOS LUNAS.......................  87  48  78  41 /  10  10   0   0
RIO RANCHO......................  84  47  75  47 /  10  20   5   0
SOCORRO.........................  88  52  82  50 /  10   5   0   0
SANDIA PARK/CEDAR CREST.........  74  32  68  37 /  10  20   5   0
TIJERAS.........................  81  45  72  45 /  10  10   5   0
MORIARTY/ESTANCIA...............  83  35  74  36 /  10  10   0   0
CLINES CORNERS..................  76  40  67  39 /  10  10   5   0
GRAN QUIVIRA....................  81  46  73  43 /  10   5   0   0
CARRIZOZO.......................  85  48  78  46 /   5   5   0   0
RUIDOSO.........................  77  51  70  47 /   5   5   0   0
CAPULIN.........................  77  39  74  36 /  20  40  10  10
RATON...........................  79  41  77  37 /  20  40  10  10
SPRINGER........................  79  44  76  38 /  10  30   5   5
LAS VEGAS.......................  76  43  71  37 /  10  20   5   0
CLAYTON.........................  82  48  79  42 /  30  30   5  10
ROY.............................  79  45  77  41 /  10  20   5   5
CONCHAS.........................  87  52  83  48 /  10  10   5   5
SANTA ROSA......................  87  51  80  47 /   5  10   5   0
TUCUMCARI.......................  91  54  86  48 /  10  10   5   5
CLOVIS..........................  90  52  85  47 /  10   5   0   0
PORTALES........................  91  54  86  50 /  10   5   0   0
FORT SUMNER.....................  93  52  88  49 /   5   5   0   0
ROSWELL.........................  96  57  89  53 /   5   5   0   0
PICACHO.........................  91  54  83  50 /   5   5   0   0
ELK.............................  86  52  78  46 /   5   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT
FOR THE FOLLOWING ZONES...NMZ513>515-521>524-526>529.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.

WIND ADVISORY FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ501-503-504-509-518>520.

FIRE WEATHER WATCH FRIDAY AFTERNOON FOR THE FOLLOWING ZONES...
NMZ108.

WIND ADVISORY FROM 4 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR
THE FOLLOWING ZONES...NMZ512-516-517-525-530>533-539-540.

HIGH WIND WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ502-505>508-510-511.

&&

52/11
Hazardous weather outlook, Apr 26, 4:52 AM MST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 AM MDT THU APR 26 2012

NMZ501>540-271200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
552 AM MDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL DEVELOP ACROSS MOST OF NEW MEXICO THIS
AFTERNOON AND INTO TONIGHT. ACROSS THE HIGHER TERRAIN THERE WILL
BE POTENTIAL FOR OCCASIONAL GUSTS AS HIGH AS 60 MPH WHICH MAY LEAD
TO DAMAGE AND WIDESPREAD BLOWING DUST.

IN ADDITION TO THE STRONGER WINDS...LOW HUMIDITY WILL BE PRESENT
OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO...LEADING TO
CRITICAL FIRE WEATHER CONDITIONS.

SOME MARGINAL MOISTURE WILL BE PRESENT FOR A FEW STRONG TO PERHAPS
SEVERE THUNDERSTORMS IN EASTERN COLFAX AND UNION COUNTIES LATE
THIS AFTERNOON AND INTO THE EARLY EVENING. GUSTY OUTFLOW WINDS AND
HAIL WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

TO REPORT ANY SEVERE WEATHER...CONTACT THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.

52

Event by event

16 high wind. Local standard time, as filed.

High Wind, Northeast Highlands

When
April 26, 1:58 PM MST to 7:02 PM MST
Where
Northeast Highlands forecast zone
Measured
65 kt (75 mph) measured gust
Reported by
ASOS

The Las Vegas ASOS measured a peak wind gust of 75 mph during the mid afternoon, though measured at least one additional gust over 58 mph later in the evening.

High Wind, Albuquerque Metro Area

When
April 26, 2:00 PM MST to 5:00 PM MST
Where
Albuquerque Metro Area forecast zone
Measured
65 kt (75 mph) measured gust
Property damage
$60,000
Reported by
ASOS

At the Albuquerque ASOS, the first gust to 58 mph occurred at 204 pm MST. By 328 pm, the wind gusts increased to 59 mph, and by 442 pm MST, the wind gust peaked at 75 mph. Visibility dropped to 1.5 miles at the airport in blowing dust, which resulted in diverting and delaying flights. Elsewhere across the metro area, a wind gust of 65 mph was estimated at Central and 2nd Street where dumpsters were being tossed around. A 66 mph gust was noted at Double Eagle Airport and nearby, 11 power poles were blown over. Additionally, a 61 mph wind gusts was measured at the Belen AWOS.

High Wind, West Central Plateau

When
April 26, 2:26 PM MST
Where
West Central Plateau forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

The Gallup ASOS recorded a peak wind gust of 58 mph.

High Wind, West Central Highlands

When
April 26, 3:00 PM MST
Where
West Central Highlands forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter

A 60 mph gust was estimated north of Milan.

High Wind, West Central Mountains

When
April 26, 3:00 PM MST
Where
West Central Mountains forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter

A two inch diameter limb was broken off a live tree in Ramah.

High Wind, Southwest Mountains

When
April 26, 3:00 PM MST to 7:30 PM MST
Where
Southwest Mountains forecast zone
Measured
66 kt (76 mph) measured gust
Reported by
Public

Severe wind gusts up to 76 mph were recorded at the Magdalena Ridge Observatory for several hours.

High Wind, Sandia/Manzano Mountains

When
April 26, 3:00 PM MST to 5:00 PM MST
Where
Sandia/Manzano Mountains forecast zone
Measured
39 kt (45 mph) estimated sustained
Property damage
$10,000
Reported by
Public

Winds atop the Sandia Peak Tramway were sustained near 45 mph for at least two hours. Wind equipment at the second tower recorded a 57 mph wind gust. On the east side, the strong winds knocked over a power pole, which in turn, knocked out power to approximately 7000 people.

High Wind, South Central Highlands

When
April 26, 3:00 PM MST to 5:00 PM MST
Where
South Central Highlands forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter

Gusts were estimated near 60 mph at Mountainair.

High Wind, Estancia Valley

When
April 26, 4:12 PM MST to 4:42 PM MST
Where
Estancia Valley forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
Trained Spotter

A spotter in Stanley recorded at least three severe wind gusts, including 58 mph at 412pm, 60 mph at 418pm and 64 mph at 442 pm MST.

High Wind, Raton Ridge/Johnson Mesa

When
April 26, 5:00 PM MST to 6:00 PM MST
Where
Raton Ridge/Johnson Mesa forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Public

Gusts were estimated near 60 mph at the Raton Port of Entry.

High Wind, Central Highlands

When
April 26, 5:05 PM MST to 6:30 PM MST
Where
Central Highlands forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

The Clines Corners ASOS measured two wind gust of 58 mph.

High Wind, Santa Fe Metro Area

When
April 26, 5:46 PM MST
Where
Santa Fe Metro Area forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS

The Santa Fe ASOS measured a peak wind gust of 62 mph.

High Wind, Far Northeast Highlands

When
April 26, 5:58 PM MST
Where
Far Northeast Highlands forecast zone
Measured
60 kt (69 mph) measured gust
Reported by
ASOS

The KRTN ASOS measured a peak wind gust of 69 mph.

High Wind, Jemez Mountains

When
April 26, 6:21 PM MST
Where
Jemez Mountains forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
RAWS

The Tower RAWS site reported a peak wind gust of 62 mph.

High Wind, East Slopes of the Sangre de Cristo Mountains

When
April 27, 1:35 AM MST
Where
East Slopes of the Sangre de Cristo Mountains forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS

The Angel Fire AWOS measured a peak wind gust of 60 mph in the early morning hours.

High Wind, Central Highlands

When
April 27, 10:29 AM MST
Where
Central Highlands forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS

The Clines Corners ASOS recorded a gust of 59 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 368308, 368311, 368183, 368184, 368185, 368186, 368188, 368306, 368190, 368305, 368307, 368633, 368304, 368187, 368634, 368635.